Swollen neck

Swollen neck

Hi everyone

This is my first post here but I've been a viewer for a little while 😊 I have just recently been diagnosed with Lupus and Fybromyalgia. My problem is every time I go to to see the specialist she's always trying to put me on a ridiculous amount of tablets that I feel are just not necessarily needed! So it means I'm not really getting any further and just stuck in a rut! As you can probably tell I'm quite a stubborn old cow haha. I feel right now that I can cope with things apart from my walking ability, this has really got me down as I used to walk everywhere and now some days I can hardly walk a couple of hundred yards! Not sure if this is to do with the lupus of the Fybromyalgia!? I've given up going to the gp for advice too as on my last visit I was very concerned about a swelling I have on my neck, his response was we're not all symmetrical and I can't see anything! After I pushed him to get something done about it he did cave in and send me for an X-ray but this was to be done on my chest......did make sense to me? I've attached a photo of said swelling just to see if anyone has had the same thing at all? I've been pretty ill with loads of infections so could this just be another one to add to the growing list? Thanks for taking the time to read about my moans πŸ˜‚

Last edited by

5 Replies

oldest β€’ newest
  • I would say go and get it checked by doc, but that's not helpful from what you've said 😊 I've seen this before and the result was a gland swollen not an explanation why though!

    If you haven't had a recent blood test I wonder if it would be worth getting your thyroid checked? You could also show the doc this photo and maybe there will be an answer. πŸ€”

  • I have had swollen neck similar to that when I am higher doses of steroids .

  • Hi Nightowl832,

    I'm sorry to hear that you are struggling to progress anywhere following your diagnosis. Have you discussed your concerns about starting too many medications with your consultant? Could you see whether they could try simplifying the treatment regimen to make it more manageable for you? Are side effects your main concern?

    With regards to the swelling in your neck, I'm sorry that you are having trouble getting this investigated, but please do persist. Did the results from the chest x-ray show anything?

  • Thanks everyone for your replies 😊 I'm still waiting on the results from the X-ray and I've managed to get an appointment with the nurse to get some bloods checked, I am also due back at the specialist in December so I will speak to her about my neck.

    My concerns about all the different medication is partly side effects and just the fact of pumping your body full of drugs that I feel are unnecessary for example she was going to give me drugs for a dry mouth and raynaulds which I feel I can cope with! Every time I go to see her she's pushing for me to take amitrypteline. I definitely do not want to go down that road again, I've been on them before and it was awful!! My sleeping pattern has got a lot better so these are not needed, as this what this was going to be for. I am already taking hyrodxychloroquine which I know I have to take so I'm ok about this. As I've said before I am very stubborn haha but I don't want to be taking drugs that are not really needed.....if this makes sense.

  • Hello nightowl...this I can say IS due to prednisolone. I have EXACTLY the same bilateral swellings, they increase / decrease according to the pred dose. If you raise your shoulders do they ' sink in' , disappear? A GP sent me for cardio studies ( which did reveal a mitral valve anomility which I believe is related to lupus and coincidental) but over the years I can without reservation say is related to pred dose.

    I'm not sure whether it could become a concern but as we have so many co- morbidities...it all seems a bit of a lottery. 😳

    Not a fabulously cheerful response I know however I Thi k your GP was being way too dismissive grrrrrr.

    Hugs πŸ€—

    PM

    πŸŽπŸ† day here this day 😚

    πŸ‡¦πŸ‡Ί

You may also like...